Flash Flood, Calcasieu
- When
- June 16, 11:10 AM CST to 12:00 PM CST
- Where
- Calcasieu County, Lake Charles
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.229, -93.358 (the zone’s center; the record gives no point)
Numerous cars were stuck in deep water across section fo Lake Charles after 5 inches of rain fell in a short time. Some water entered a few homes and businesses.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Numerous cars were stuck in deep water across section fo Lake Charles after 5 inches of rain fell in a short time. Some water entered a few homes and businesses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 16, 8:10 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 910 AM CDT WED JUN 16 2004 .UPDATE... A low-level jet extends along a Cameron-to-Alexandria line. An attendant cyclonic shear zone is found west of this low-level jet extending along a College Station-to-Tyler line. A large rain area will be found within the buffer area (which separates the two aforementioned features). I will raise the rain chances across southeast Texas and across southwest and central Louisiana and lower the rain chances slightly across south central Louisiana. Also, I will lower the afternoon maximums a few F degrees. .DISCUSSION... AT MID TO UPPER LEVELS...LOW THAT WAS OVER EASTERN TEXAS YESTERDAY EVENING IS BECOMING A TROUGH WITH ITS AXIS PROGGED TO BE ABOUT STATIONARY OVER EASTERN TEXAS TODAY. THE TROUGH AXIS IS SUPPOSED TO ROTATE CLOCKWISE WHILE DISSIPATING TONIGHT AND THURSDAY. AN EAST TO WEST RIDGE WILL BE OVER THE SOUTHERN STATES FRIDAY INTO SUNDAY. UNSTABLE CONDITIONS WITH UPWARD MOTION EAST OF THE EAST TEXAS MID TO UPPER TROUGH WILL BE ENHANCED BY SEABREEZE TODAY. MOISTURE DEPTH ON TIME SECTIONS FOR THE AREA ARE UP TO AROUND 700 MB AND THE LATEST LAKE CHARLES SOUNDING HAS NO CAP SO CONDITIONS ARE MOIST AND UNSTABLE ENOUGH TO CALL FOR LIKELY POPS AREA WIDE TODAY. SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AT SUNSET. AT THE SURFACE...WE HAVE RETURNED TO THE PATTERN WITH HIGH PRESSURE CENTERED TO THE EAST EXTENDING WEST OVER THE ARE PROVIDING A LOW LEVEL SOUTHERLY FLOW. WITH INSTABILITY DIMINISHING WITH THE DISSIPATION OF THE MID TO UPPER TROUGH WE WILL BE BACK TO THE PATTERN WITH THE CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY. MOISTURE IS EXPECTED TO BE LIMITED FRIDAY SO THE CHANCES OF RAIN WILL BE MORE LIKE 20 PERCENT THAN 30 TO 40. FOR THE OUTLOOK PERIOD...SATURDAY THROUGH TUESDAY...HIGH PRESSURE WILL PREVAIL WITH NO FRONTS PROGGED TO TRAVERSE THE AREA. && .PREVAILING POINT TEMPS/POPS... LCH 83 75 90 75 / 80 30 40 10 BPT 83 75 90 75 / 80 30 40 10 AEX 85 73 91 73 / 60 30 40 20 LFT 85 75 90 75 / 50 30 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 516 AM CDT WED JUN 16 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 171200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 516 AM CDT WED JUN 16 2004 .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY NEAR AND EAST OF AN UPPER LEVEL LOW PRESSURE TROUGH OVER EASTERN TEXAS. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINS WILL BE POSSIBLE. THE STORMS WILL DIMINISH AT SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE WEATHER IS NOT EXPECTED. THERE SHOULD BE A RETURN TO THE USUAL SUMMERTIME WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 2 N LAKE CHARLES 30.24N 93.20W
06/16/2004 CALCASIEU LA LAW ENFORCEMENT
REPORTS OF CARS FLOODED AT I10 AT OPELUSAS, AS WELL AS AT
INTERSECTIONS OF BANK AND 7TH, AND MILL AND GOOS.
&&
MBBPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 2 N LAKE CHARLES 30.24N 93.20W
06/16/2004 CALCASIEU LA LAW ENFORCEMENT
REPORTS OF CARS FLOODED AT I10 AT OPELOUSAS, AS WELL AS AT
INTERSECTIONS OF BANK AND 7TH, AND MILL AND GOOS.
&&
MBBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/16/2004 CALCASIEU LA PUBLIC
SHATTUCK STREET IMPASSIBLE DUE TO HIGH WATER
1125 AM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/16/2004 CALCASIEU LA PUBLIC
NUMEROUS CARS STALLED IN HIGH WATER BETWEEN I210 AND
MCNEESE STREET.
&&
MBBThe Lake Charles radar (KLCH), 18 km away, was scanning. The volume nearest the first event began at 17:09 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407641.